Alert archive / California / Wind Advisories in 2022

Wind Advisory 7, NWS Sacramento, CA

March 9, 2022

NWS Sacramento, CA issued this wind advisory at Mar 9, 2022, 12:14 PM PST. It took effect at Mar 10, 2022, 1:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2022, 12:14 PM PST (20:14 UTC)
In effect from
Mar 10, 2022, 1:00 AM PST
Expired
Mar 10, 2022, 1:41 PM PST
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

224 
WWUS76 KSTO 092014
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1214 PM PST Wed Mar 9 2022

CAZ016>018-101230-
/O.NEW.KSTO.WI.Y.0007.220310T0900Z-220311T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, and Fairfield/Suisun
1214 PM PST Wed Mar 9 2022

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY...

* WHAT...North winds 15 to 30 mph with gusts from 35 to 40 mph 
  expected.

* WHERE...Central Sacramento Valley, Southern Sacramento Valley 
  and Carquinez Strait and Delta Counties.

* WHEN...From 1 AM to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected overnight
  into Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
663 
WWUS76 KSTO 101008
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
208 AM PST Thu Mar 10 2022

CAZ016>018-110000-
/O.CON.KSTO.WI.Y.0007.000000T0000Z-220311T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, and Fairfield/Suisun
208 AM PST Thu Mar 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...North winds 15 to 30 mph with gusts from 35 to 40 mph 
  expected.

* WHERE...Central Sacramento Valley, Southern Sacramento Valley 
  and Carquinez Strait and Delta Counties.

* WHEN...From 1 AM to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected this 
  morning into the early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
810 
WWUS76 KSTO 102141
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
141 PM PST Thu Mar 10 2022

CAZ016>018-102245-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-220311T0000Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, and Fairfield/Suisun
141 PM PST Thu Mar 10 2022

...WIND ADVISORY IS CANCELLED...

Winds have decreased this afternoon, although some locally breezy
winds may continue into the evening, mainly on the far west side
of the Sacramento Valley.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:10 AM PST, 9 hours 4 minutes earlier.

Area forecast discussion, Mar 9, 3:10 AM PST, 9 hours 4 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
310 AM PST Wed Mar 9 2022

.SYNOPSIS...
Dry and mild weather continues today. A weak weather system will
brush by to the east tonight bringing a few showers to the Sierra.
Gusty north to east winds return Thursday.

&&

.DISCUSSION...
High clouds have spread across the northern half of the forecast
area ahead of the strong short-wave presently sliding southward
across southern BC. Gradients have eased and winds are generally
light across most of the area except for some lingering local
northerly gusts of 10-20 mph in the northern Sacramento Valley and
surrounding terrain. Current temperatures are milder compared to
24 hours ago, and are mostly in the 40s to lower 50s across the
Central Valley.

Short-wave is forecast to clip us just to the east tonight as it
drops into the Great Basin. Still looking pretty bleak for much
precipitation, though some light showers will be possible along
the crest of the northern Sierra with perhaps an inch or so of
snow accumulation over the higher passes.

The main impact from the system will be an increase in north to
east wind expected in its wake late tonight and Thursday. It'll
likely be another moderately strong event with gusts around 30-40
mph in the valley, and 30-50 mph in the windier spots over the
northern Sierra (locally higher over the exposed higher elevation
ridges). Ensembles and EC EFI have trended a bit weaker from
yesterday, but wind advisory issuance may be needed. We'll
continue to monitor trends.

Gradients and winds slacken Thursday night and Friday with dry
and gradually milder daytime temperatures expected into the
weekend. Chilly overnight lows (30s) will return to Central
Valley Thursday night and Friday night, especially along the
eastern edge where north winds will be lighter.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)...
A short wave will be passing just to the north for the start of
the extended forecast. This will bring a chance for a few light
showers over the far northern portions of the area with the best
chances over the Coastal Range. Upper level ridging builds in for
Monday. We will then see deeper troughing coming out of the Gulf
of Alaska later Monday into Tuesday and this trough should have a
bit more moisture to work with. This will bring us a better chance
for showers across the area especially on Tuesday. Ensembles are
struggling with timing and how far south the trough digs but all
members have some precip and the majority favor digging the trough
over NorCal which is promising. Upper level ridging will begin to
build back in on Wednesday. -CJM

&&

.AVIATION...
VFR conditions for interior NorCal over the next 24hours. Surface
winds less than 12 knots today with increasing north and east
winds late tonight into Thursday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...None.

&&

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.